1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

New To Metformin And Feeling Cold !

Discussion in 'Newly Diagnosed' started by nomorechoccy, Sep 8, 2018.

  1. nomorechoccy

    nomorechoccy · Active Member

    Messages:
    25
    Likes Received:
    15
    Trophy Points:
    23
    I took Metformin for the first time yesterday and have noticed I feel cold. I am not sure if this a side effect or due to a change in the weather. I did warm up when the sun came out in the afternoon but this could be the sun or the Metformin wearing off as I am on first week taking 1 tablet at breakfast time.

    Any comments guys
     
    • Friendly Friendly x 1
  2. ickihun

    ickihun Type 2 · Master

    Messages:
    13,576
    Likes Received:
    18,441
    Trophy Points:
    298
    Hi @nomorechoccy have you a blood testing meter? If so what was your blood glucose level at your cold period?
    Metformin doesn't on average cause hypos. In fact this tablet only reduces your levels in a small degree.
    Metformin is an excellent appetite depressant and great for insulin resistance once taking the tablet longterm.
    I enjoyed metformin's benefits for decades.
    Only recently due to new diagnosed IBS I am struggling to continue with it since I now have a sensitive system. I'm very very upset about it too. I've readded 2st+ since stopping it.
    Coldness is normally a circulatory symptom. Some get cold when they get a sugar low but because the heart is working harder to supply sugar to the brain my circulatory system is working harder but it can give heat a last need.
    I'm only cold when I have a virus or when my thyroid isn't supported medically properly as I have an underactive thyroid.
    Have you had your thyroid checked by a blood test with your gp?
     
    • Informative Informative x 1
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook